Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 13, 2004, 2:44 PM CDT for Chilton County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 2:44 PM CDT (19:44 UTC)
- Expired
- Jun 13, 2004, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 131944
SVRBHM
ALC021-132030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILTON COUNTY IN ALABAMA
* UNTIL 330 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLANTON...MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...INGRAM AND
THORSBY.
STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3285 8672 3293 8676 3304 8653 3294 8653
3284 8645 3276 8669
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 13, 2:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT SUN JUN 13 2004 .SYNOPSIS...NUMEROUS SHOWERS AND THUNDERSTORM CAN BE EXPECTED THROUGH TUESDAY...AS GULF MOISTURE AND INSTABILITY WILL INCREASE. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD INTO THE AREA BY THE WEEKEND...WITH SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY BECOMING ISOLATED BY SUNDAY. .SHORT TERM...(TONIGHT - WEDNESDAY)...SIMPLY...MULTIPLE OUTFLOW BOUNDARIES FROM CONVECTION TO OUR N AND E HAVE BEEN A FOCUSING MECHANISM FOR SHWR AND TSTM DEVELOPMENT THROUGH THE EARLY AFTERNOON HOURS. TEMPERATURES IN THE MID 80S TO AROUND 90 WHERE BREAKS IN CLOUD COVER HAVE OCCURRED...MID 70S IN RAIN SATURATED AREAS. SEVERAL LOCATIONS HAVE EXPERIENCED RAINFALL IN EXCESS OF ONE INCH...WITH ISOLATED LOCATIONS ACROSS N CENTRAL AL APPROACHING THREE INCHES. BEST INSTABILITY REMAINS ACROSS W AREAS. SURFACE FRONTAL ANALYSES SHOWING SUBTLE FRONTAL BOUNDARY DRAPED NW TO SE ACROSS AREA. ALSO OF PARTICULAR NOTE IS A BROAD SURFACE LOW PRESSURE SYSTEM LOCATED OVER W GULF OF MEXICO...WITH A LARGE AREA OF CLOUDINESS AND SCT TSTMS ACROSS THE GULF OF MEXICO. THIS WEATHER SYSTEM IS POORLY ORGANIZED AT THIS TIME. 12Z SUN REGIONAL MODEL EVOLUTIONS THRU 12 THU IN FAIRLY GOOD AGREEMENT ALOFT...WITH UPPER LEVEL LOW MOVING INTO TX COASTAL REGION AND RIDGING DEVELOPING ACROSS E GULF. AS FOR THE SURFACE... MODELS ARE HAVING TROUBLE INITIALIZING ON LOW PRESSURE SYSTEM AND WHERE IT WILL GO. HOWEVER...ETA STILL HAS THE BEST HANDLE AND IS THE MOST REASONABLE FOR THE SHORT RANGE PERIOD. FORECAST QUANDARIES...INFLUENCE OF POSSIBLE TROPICAL DEPRESSION FORMATION ON AREA...PROBABILITY OF PRECIPITATION...TEMPERATURES. WILL NEED TO MAKE A FINAL PRESS TIME DECISION ON PROBABILITY OF PRECIPITATION WORDING FOR TONIGHT...BUT AM LEANING TOWARD LIKELY POPS DURING AT LEAST THE EVENING HOURS. HPC STATING THAT CONDITIONS MAY BECOME A LITTLE MORE FAVORABLE FOR A TROPICAL DEPRESSION TO FORM DURING THE NEXT DAY OR SO IF SYSTEM MOVES SLOWLY N. HOWEVER...BANDS OF LOCALLY HEAVY RAINFALL WILL LIKELY AFFECT PORTIONS OF LA AND THE UPPER TX COAST. ETA MOVING CURRENT WEAK W GULF SURFACE LOW PRESSURE AREA N TO LA DELTA BY 12Z MON AND CONTINUE A NW PROGRESSION INTO E TX BY 00Z WED. THIS WILL KEEP HEAVIEST PRECIPITATION TO OUR SW...BUT SOME POSSIBILITY OF HEAVY RAINFALL ACROSS W AND SW ZONES THRU TUE. NO MATTER WHAT ACTUAL MOVEMENT SCENARIO IS...AREA WILL BE PRIME FOR RAINFALL PRODUCTION THRU TUE...WITH AT LEAST HIGH SCATTERED POPS ON WED...AS HIGH PRECIPITABLE WATER VALUES AND INSTABILITY ABOUND. WILL RAISE PROBABILITY OF PRECIPITATION WORDING TO LIKELY CATEGORY ALL LOCATIONS...EXCEPT FOR GOING CATEGORICAL ACROSS W ZONES THRU TUE AND SCATTERED POPS ACROSS SE LOCATIONS ON TUE. WILL GO WITH HIGHER SCT POPS TUE NIGHT INTO WED. WILL NEED TO MONITOR RAINFALL AMOUNTS ACROSS THE AREA...AND BELIEVE ADDITIONAL GUIDANCE IS NEEDED...IN CONJUNCTION WITH RAINFALL AMOUNTS...TO CONSIDER ISSUING ANY FLOODING TYPE PRODUCTS. TEMPERATURES...WITH AT LEAST MOCLDY SKIES AND RAINFALL EXPECTED ACROSS MANY LOCATIONS THRU TUE...WILL GO IN LINE WITH CURRENT ETA REASONING OF HIGHS IN THE MID 80S AND LOWS IN THE LOWER 70S. && .LONG TERM...(THURSDAY - SUNDAY)...RIDGING SURFACE AND ALOFT WILL AGAIN BUILD INTO THE REGION THU THRU SUN. DO EXPECT MAINLY DIURNAL BASED SCATTERED SHWRS AND TSTMS ON THU...BECOMING ISOLATED AS THE WEEKEND PROGRESSES. TEMPERATURES STILL LOOK TO BE AROUND CLIMATOLOGICAL NORMAL VALUES. CURRENT FORECAST HANDLING SITUATION WELL...AND WILL MAKE ONLY MINOR CHANGES IF ANY. && .PRELIMINARY NUMBERS... BIRMINGHAM 74 85 73 86 71 / 60 70 60 60 50 MONTGOMERY 75 86 74 87 72 / 60 70 60 50 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 02 JBW
Hazardous weather outlook, Jun 13, 1:36 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 136 PM CDT SUN JUN 13 2004 ALZ011>015-017>050-141836- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 136 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME STORMS COULD BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL. THE PRIMARY CONCERNS ASSOCIATED WITH THE STRONG...SLOW MOVING STORMS...WILL BE THE HEAVY RAINFALL. LOCALIZED STREET FLOODING HAS BEEN REPORTED WITH SOME STORMS EARLIER TODAY...AND WILL REMAIN POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A TROPICAL WAVE CURRENTLY IN THE GULF OF MEXICO IS FORECASTED TO MOVE NORTHWARD TOWARDS THE GULF COAST. AS THIS DISTURBANCE MOVES NORTHBOUND...ADDITIONAL MOISTURE WILL STREAM IN ACROSS THE STATE. WITH PLENTY OF MOISTURE AVAILABLE AND SUFFICIENT INSTABILITY, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MONDAY, MONDAY NIGHT, AND TUESDAY AS THIS SYSTEM MOVES ACROSS THE FORECAST AREA. STRONG THUNDERSTORMS ARE POSSIBLE WITH THIS SYSTEM AS WELL. THIS SITUATION WILL NEED TO BE WATCHED CLOSELY AS THERE IS A POTENTIAL THAT THIS COULD BECOME A HEAVY RAINFALL EVENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:11 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Jun 13, 2:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 37 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.